Volume 81, Number 1, January 2008
|Number of page(s)||6|
|Published online||29 November 2007|
Propagation of electromagnetic waves in linear media and pseudo-hermiticity
Department of Mathematics, Koç University - Sariyer 34450, Istanbul, Turkey
2 Department of Physics, Isfahan University of Technology - Isfahan, Iran
Accepted: 2 November 2007
We express the electromagnetic field propagating in an arbitrary time-independent non-dispersive medium in terms of an operator that turns out to be pseudo-Hermitian for Hermitian dielectric and magnetic permeability tensors and . We exploit this property to determine the propagating field. In particular, we obtain an explicit expression for a planar field in an isotropic medium with and varying along the direction of the propagation. We also study the scattering of plane waves due to a localized inhomogeneity.
PACS: 03.50.De – Classical electromagnetism, Maxwell equations / 41.20.Jb – Electromagnetic wave propagation; radiowave propagation / 02.70.Hm – Spectral methods
© EPLA, 2008
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.